Posted by Bennie Sue (126.96.36.199) on May 13, 2000 at 08:15:06:
In Reply to: I had a visitor last night.. posted by Adrian on May 12, 2000 at 19:46:51:
I agree with Karen. This is a hard call. Personally I would go with the prednisone for a week or so. If you are someone who can tolerate it, taking it for a short time should be okay if the doctor recommends it and while you are under the doctor's care. A lot of people do tell horror stories about its use, however. I would discuss this with the doctor at length and report the first sign of any adverse side effects.
I am pretty sure I have never had a high enough dose of Verapamil - certainly the 180mg did nothing for a 5-week cycle. My doctor reluctantly upped it to 240mg after I explained the other did not work. But my cycle ended and I did not take it. I went ahead and took the 3-week prednisone dose, but started it on the last day of the cycle, so I can't say whether it would have helped me or not. It did not do me any harm - that I know of.
One thing to keep in mind. I believe medicines are prescribed (at least in some cases) by body weight. I am about 120 lbs. so I might not be able to tolerate a really high dosage of any medication that a large man might require. Pharmacists are good sources of information about things like this.
Post a Followup